# SDR 2017FA0000387

- Difficulty date: January 17, 2017
- Submitted: August 9, 2017
- Operation: General aviation
- System (JASC): 7414 · Magneto/Distributor
- Part: Impulse Coupling
- Condition: Failed
- Location: Magneto
- Component: Magneto, Champion
- Component part number: 4371
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

IMPULSE COUPLER ON MAGNETO WILL NOT RELEASE WHICH CAUSES A BINDING CONDITION.  IF NOT DETECTED IMMEDIATELY CAN CAUSE DAMAGE TO THE LT IDLER GEAR THAT LINKS BETWEEN THE CRANKSHAFT GEAR AND CAMSHAFT GEAR.  THIS CONDITION COULD POTENTIALLY CAUSE CATASTROPHIC FAILURE.  THIS IS A CONDITION THAT HAS EXISTED FOR SEVERAL MONTHS.  IT SEEMS TO BE LIMITED TO 4300 SERIES MAGNETOS WITH IMPULSE COUPLERS.  THIS CONDITION IS SOMETIMES DETECTED DURING ENG PRE OIL, SOMETIMES NOT DETECTED FOR 2 TO 3 HOURS OF OPERATIONAL TIME.  CHAMPION HAS BEEN CONTACTED AND IS AWARE OF THIS CONDITION.  THERE DOES NOT SEEM TO BE ANY RESOLUTION TO THIS ISSUE FROM CHAMPION.
